Alert archive / Virginia / Storm Warnings in 2008
Storm Warning 3, NWS Wakefield, VA
NWS Wakefield, VA issued this storm warning at Oct 28, 2008, 3:55 AM EDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2008, 3:55 AM EDT (07:55 UTC)
- Expired
- Oct 28, 2008, 7:16 PM EDT
- In force
- 15 hr
- Issued by
- NWS Wakefield, VA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS71 KAKQ 280755 MWWAKQ URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 355 AM EDT TUE OCT 28 2008 ANZ650-652-281600- /O.UPG.KAKQ.GL.W.0022.000000T0000Z-081029T1000Z/ /O.NEW.KAKQ.SR.W.0003.081028T0755Z-081029T0400Z/ /O.NEW.KAKQ.LO.Y.0002.081028T2300Z-081029T2100Z/ COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM- 355 AM EDT TUE OCT 28 2008 ...STORM WARNING IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...LOW WATER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 5 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A STORM WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. A LOW WATER ADVISORY HAS ALSO BEEN ISSUED. THIS LOW WATER ADVISORY IS IN EFFECT FROM 7 PM THIS EVENING TO 5 PM EDT WEDNESDAY. THE GALE WARNING IS NO LONGER IN EFFECT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE SIGNIFICANTLY BELOW AVERAGE. MARINERS SHOULD USE EXTREME CAUTION AND TRANSIT AT THE SLOWEST SAFE NAVIGABLE SPEED TO MINIMIZE IMPACT. && $$ ANZ630-631-633-281600- /O.UPG.KAKQ.SC.Y.0134.000000T0000Z-081029T1000Z/ /O.EXA.KAKQ.GL.W.0022.000000T0000Z-081029T1000Z/ CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CURRITUCK SOUND- 355 AM EDT TUE OCT 28 2008 ...GALE WARNING IN EFFECT UNTIL 6 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 6 AM EDT WEDNESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ632-656-658-281600- /O.EXT.KAKQ.GL.W.0022.000000T0000Z-081029T1000Z/ CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM- 355 AM EDT TUE OCT 28 2008 ...GALE WARNING NOW IN EFFECT UNTIL 6 AM EDT WEDNESDAY... PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ654-281600- /O.CON.KAKQ.GL.W.0022.000000T0000Z-081029T1000Z/ COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT 20 NM- 355 AM EDT TUE OCT 28 2008 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EDT WEDNESDAY... PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ SMF
3 follow-up statements
000 WHUS71 KAKQ 281404 MWWAKQ URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 1004 AM EDT TUE OCT 28 2008 ANZ630>633-654-656-658-282200- /O.CON.KAKQ.GL.W.0022.000000T0000Z-081029T1000Z/ CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- CURRITUCK SOUND- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM- 1004 AM EDT TUE OCT 28 2008 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EDT WEDNESDAY... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ650-652-282200- /O.CON.KAKQ.SR.W.0003.000000T0000Z-081029T0400Z/ /O.CON.KAKQ.LO.Y.0002.081028T2300Z-081029T2100Z/ COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM- 1004 AM EDT TUE OCT 28 2008 ...STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...LOW WATER ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 5 PM EDT WEDNESDAY... A STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. A LOW WATER ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 5 PM EDT WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE SIGNIFICANTLY BELOW AVERAGE. MARINERS SHOULD USE EXTREME CAUTION AND TRANSIT AT THE SLOWEST SAFE NAVIGABLE SPEED TO MINIMIZE IMPACT. && $$ 05
000 WHUS71 KAKQ 282003 MWWAKQ URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 403 PM EDT TUE OCT 28 2008 ANZ630>633-654-656-658-290400- /O.CON.KAKQ.GL.W.0022.000000T0000Z-081029T1000Z/ CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- CURRITUCK SOUND- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM- 403 PM EDT TUE OCT 28 2008 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EDT WEDNESDAY... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ ANZ650-652-290400- /O.CON.KAKQ.SR.W.0003.000000T0000Z-081029T0400Z/ /O.CON.KAKQ.LO.Y.0002.081028T2300Z-081029T2100Z/ COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM- 403 PM EDT TUE OCT 28 2008 ...STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...LOW WATER ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 5 PM EDT WEDNESDAY... A STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. A LOW WATER ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 5 PM EDT WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE SIGNIFICANTLY BELOW AVERAGE. MARINERS SHOULD USE EXTREME CAUTION AND TRANSIT AT THE SLOWEST SAFE NAVIGABLE SPEED TO MINIMIZE IMPACT. && $$ 05
000 WHUS71 KAKQ 282316 MWWAKQ URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 716 PM EDT TUE OCT 28 2008 ANZ650-652-290730- /O.CAN.KAKQ.SR.W.0003.000000T0000Z-081029T0400Z/ /O.EXA.KAKQ.GL.W.0022.000000T0000Z-081029T1000Z/ /O.CON.KAKQ.LO.Y.0002.000000T0000Z-081029T2100Z/ COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM- 716 PM EDT TUE OCT 28 2008 ...GALE WARNING IN EFFECT UNTIL 6 AM EDT WEDNESDAY... ...LOW WATER ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT WEDNESDAY... ...STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 6 AM EDT WEDNESDAY. THE STORM WARNING HAS BEEN CANCELLED. A LOW WATER ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT WEDNESDAY. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE SIGNIFICANTLY BELOW AVERAGE. MARINERS SHOULD USE EXTREME CAUTION AND TRANSIT AT THE SLOWEST SAFE NAVIGABLE SPEED TO MINIMIZE IMPACT. && $$ ANZ633-658-290730- /O.CAN.KAKQ.GL.W.0022.000000T0000Z-081029T1000Z/ /O.NEW.KAKQ.SC.Y.0135.081028T2316Z-081029T2100Z/ CURRITUCK SOUND- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM- 716 PM EDT TUE OCT 28 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT WEDNESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT WEDNESDAY. THE GALE WARNING HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER OVER THE COASTAL WATERS ARE EXPECTED TO PRODUCE HAZARDOUS BOATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA CONDITIONS IN PLANNING. && $$ ANZ630>632-654-656-290730- /O.CON.KAKQ.GL.W.0022.000000T0000Z-081029T1000Z/ CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM- 716 PM EDT TUE OCT 28 2008 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EDT WEDNESDAY... RECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ 44
What forecasters said that day
The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this storm warning went out at Oct 27, 10:24 PM EDT, 5 hours 31 minutes earlier.
Area forecast discussion, Oct 27, 10:24 PM EDT, 5 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
1024 PM EDT MON OCT 27 2008
.SYNOPSIS...
LOW PRESSURE WILL DEVELOP OFF THE MID ATLANTIC COAST TONIGHT AND
MOVE NORTH INTO NEW ENGLAND TUE. STRONG NW FLOW BETWEEN THE LOW AND
HIGH PRESSURE SYSTEM OVER THE CENTRAL PLAINS WILL CONTINUE TO
USHER IN COLD AIR INTO THE AREA THROUGH WED. HIGH PRESSURE WILL
SETTLE OVER THE GULF COAST STATES BY THU AND AND ALLOW A
MODERATION OF TEMPERATURES AND CONTINUED DRY CONDITIONS THROUGH
THE END OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
CURRENT SFC ANALYSIS SHOWS ELONGATED AREA OF LOW PRESSURE OFF THE
MID ATLC COAST...WITH HIGH PRESSURE CENTERED ACROSS THE PLAINS.
VERY IMPRESSIVE DYNAMICS ACROSS THE FCST AREA THIS EVENING...EVIDENT
WITH THE DEVELOPMENT OF FRONTOGENETIC BANDS ON BACKSIDE OF LOW PER
KAKQ RADAR LOOPS. LATEST IR STLT IMAGERY SHOW AMPLIFICATION OF WARM
CONVEYOR BELT (WCB) TOWARD THE CLASSIC S SHAPE ACROSS THE ERN
HALF OF VA AND FAR ERN NC...WHILE LOWER LAYER CLOUDS (ASSCD WITH COLD
CONVEYOR BELT OR CCB) MOVE TRACK N-S.
RUC MODEL CROSS SECTIONS INDICATE A HIGH PROBABILITY OF CSI
AND...GIVEN THE LIFT/MOISTURE SUPPORT UNDER THE PHASED WCB/CCB...
THE DEVELOPMENT OF N-S SLANTWISE CONVECTIVE BANDS...WHICH HAS BEEN
CONFIRMED BY RADAR. THE UPSHOT...BECAUSE OF THE CONVECTIVE
ELEMENTS (ADDED LLVL COLUMN COOLING DUE TO THE ENHANCED DIABATIC
EFFECTS OF EVAPORATION AND MELTING)...HAVE ADDED IN A CHANCE OF
SNOW/SLEET WITH THE RAIN. IN FACT...NUMEROUS REPORTS OF SNOW/SLEET
MIXING WITH THE RAIN HAVE BEEN RELAYED TO OUR OFFICE THIS EVENING
UNDER THE STRONGEST BANDS.
LATER TONIGHT...PRECIP WILL TAPER IN INTENSITY AND AREAL COVERAGE
FROM W-E AS THE DEEPER FORCING AND CLOUD COVER (WCB) PULLS OFF TO
THE E. LLVL MSTR (CCB) WILL GRADUALLY ERODE AS THE DOWNSLOPING NW
FLOW DEEPENS THROUGH THE LOW LLVLS. AS FOR SFC TEMP TRENDS
OVERNIGHT... DO NOT EXPECT MUCH OF DROPOFF AFTER THE PRECIP PULLS
OUT...EVEN AS WE SEE SOME CLEARING...GIVEN THE LLVL CAA AND
CONTINUED BNDRY LAYER MIXING. GENERALLY LOOKING AT MID 30S TO NEAR
40 AWAY FROM THE COAST... WHICH ISNT FAR OFF FROM WHERE WE ARE
LATE THIS EVENING.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
WINDY AND COOL CONDITIONS CAN BE EXPECTED ACROSS THE AREA TUE AND
WED AS THE LOW DEEPENS AND PULLS NORTH INTO NEW ENGLAND TUE AND INTO
CANADA WED. LOOKING TO THE WEST...1035 MB SURFACE HIGH PRESSURE OVER
THE GREAT PLAINS TUE WILL SLOWLY SETTLE INTO THE GULF COAST STATES
WED AND THU.
TEMPERATURES WILL TOP OUT IN THE 50S TUE WITH 850 MB TEMPERATURES
AROUND MINUS 3 WILL BOTH LOWER A COUPLE OF DEGREES WED. SOME CLOUD
COVER WILL OCCUR BOTH DAYS ESPECIALLY IN NORTHERN PORTIONS OF THE
AREA. INCREASING PRES GRADIENT..ESP OVER EASTERN AREAS WL ALLOW
FOR BREEZY TO DOWNRIGHT WINDY CONDITIONS OVER THE ENTIRE AREA.
AFTER COLLABORATION...DECIDED TO HOLD OFF ON ANY WIND
HEADLINES...WITH THE BELIEF THAT WNDS SHUD FALL JUST SHORT OF ADVY
CRITERIA.
TEMPERATURES WILL LIKELY DROP BELOW FREEZING WED AND THU MORNINGS..
MAINLY IN WESTERN PORTIONS OF OUR CWA. WIND AND SOME CLOUD COVER
WILL HOLD TEMPERATURES UP TO SOME EXTENT. FREEZE WARNINGS MAY BE
ISSUED DURING LATER SHIFTS FOR SOME AREAS W OF I-95 AND ON THE MD
EASTERN SHORE BOTH WED AND THU MORNINGS.
DRY AND SLIGHTLY WARMER CONDITIONS CAN BE EXPECTED ON THU WITH
TEMPERATURES APPROACHING 60.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
CONTINUED DRY FORECAST FOR EXTENDED PERIOD...AS UPR TROF PUSHES
OUT TO THE NORTH AND EASH AND SFC HI PRES BUILDS OVR THE REGION BY
LT WEEK. A COLD FRNT WL PUSH ACRS THE AREA FM THE NW SAT NGT AND
SUN. LLVL MOISTURE WITH THE FRONT LKS TO BE LACKING...AND IF THE
ECMWF SOLN IS CORRECT...FRONT WL BE QUICK MOVING WITH LTL IF
ANYTHING IN THE WAY OF QPF. HELD ON TO SILENT POPS (OR LESS) FOR
THE WEEKEND.
MAX TEMPS FOR THE PERIOD LOOK GOOD...AND DIDNT CHANGE MUCH FROM
INHERITED FORECAST. TEMPS LOOK TO RUN ARND THE 60S FRI AND
SAT...AND IN THE MID 50S TO LWR 60S SUN. MIN TEMPS WILL BE IN THE
MID 30S TO LWR 40S FRI MORNG...WITH UPR 30S TO UPR 40S SAT
MORNG...AND IN THE 40S TO ARND 50 SUN MORNG.
&&
.AVIATION /02Z TUESDAY THROUGH SATURDAY/...
WINDS GUSTING STILL AS INITIAL FRONTAL PASS CROSSES OVER SRN
SECTIONS OF THE RGN AND WITHIN A FEW HOURS WIND GUSTS WILL REMAIN
UNDER 20 KTS INTO THIS EVE. BATCH OF SHRA MOVING OVER WRN/CNTRL VA
AND WILL BRING THE CHC OF MVFR VSBY IN -SHRA AT FIRST. AS STORM
DEEPENS CLOUD BASE WILL FALL (ESP EAST OF I-95). CIGS LOOK TO DROP
TO IFR ALONG THE COASTAL TAF SITES FOR A TIME TNT WITH MVFR VSBYS AT
TIMES IN SHRA ACTIVITY. TWRDS SUNRISE DRY AIR STARTS TO WORK INTO
THE RGN W/E AND WILL LIFT CIGS TO MVFR/VFR AS THE MORNING
PROGRESSES. ON THE OTHER HAND WINDS WILL INCREASE AFTER SUNRISE WITH
BREEZY TO WINDY CONDITIONS. GUSTS OF 25-35 KTS WILL BE
POSSIBLE...WOULD NOT BE SURPRISED TO SEE A FEW HIGHER GUSTS (ESP
SBY/ORF) LATE AM/PM.
&&
.MARINE...
COLD FRONT NOW OFFSHORE WITH LOW PRES SYS DEVELOPING ALONG BNDRY
OFF THE VA/NC COAST. THE LOW WILL DEEPEN AND MOVE OVERNIGHT TO OFF
THE COAST OF NEW JERSEY BY TUE MORNING...THEN TO THE UPPER NEW
ENGLAND AREA BY TUE NIGHT. GALE FORCE WINDS WILL AFFECT THE
COASTAL AND SOUTHERN CHES BAY WTRS INTO TUE.
GALES IN EFFECT OVER THE COASTAL WATERS AND FAR S CHES
BAY...SOUTH OF NEW PT COMFORT...THROUGH EARLY TUESDAY MORNING OVER
THE SOUTHERN WATERS...AND (FOR NOW) THRU WED OVER NORTHERN ZONES.
THIS MAY NEED TO BE EXTENDED FARTHER OUT IN TIME BY FUTURE
SHIFTS.
BUFKIT MOMENTUM XFER VALUES EASILY YIELD 35 TO 40 KT GUSTS OVER
ERN SHORE/AND NRTRN COASTAL WTRS FOR MUCH OF THE DAY TUESDAY.
HIGH PRESSURE FINALLY BUILDS IN BY THU WITH LIGHTER WINDS. AS FOR
SEAS/WAVES...OFFSHORE WNW FLOW WILL KEEP SEAS FROM BUILDING THAT
HIGH...MAINLY ARND 5 TO 6 FT....ABOUT 4 FT IN THE BAY.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...GALE WARNING UNTIL 7 AM EDT TUESDAY FOR ANZ632-656-658.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR ANZ630-631-
633.
GALE WARNING UNTIL 6 AM EDT WEDNESDAY FOR ANZ650-652-654.
&&
SYNOPSIS...JEF
NEAR TERM...BKH
SHORT TERM...LSA
LONG TERM...MAM
AVIATION...CCW
MARINE...JEFHazardous weather outlook, Oct 27, 6:12 PM EDT, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 612 PM EDT MON OCT 27 2008 ANZ650-652-654-281800- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT 20 NM- 612 PM EDT MON OCT 27 2008 ...GALE WARNING IN EFFECT UNTIL 6 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-281800- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER- MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK- SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH- SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 612 PM EDT MON OCT 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ632-656-658-281800- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM- 612 PM EDT MON OCT 27 2008 ...GALE WARNING IN EFFECT UNTIL 7 AM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN CHESAPEAKE BAY AND THE MID ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630-631-633-281800- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CURRITUCK SOUND- 612 PM EDT MON OCT 27 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY AND CURRITUCK SOUND. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 3:55 AM EDT | Low Water Advisory | AKQ | 23 hr | |
| Oct 28, 4:24 AM EDT | High Wind Warning | AKQ | Accomack | 13 hr |
| Oct 28, 4:24 AM EDT | Wind Advisory | AKQ | Accomack, Caroline, Gloucester, Lancaster, Mathews, Middlesex and 4 more | 17 hr |
| Oct 28, 7:16 PM EDT | Small Craft Advisory | AKQ | 45 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.